The schedule, featuring eight new series, includes five comedies and three dramas. Five will premiere in the fall and three at mid-season. CBS will finish the current season as the top-rated network in viewers for the 10th time in 11 seasons, #1 in the adults 25-54 and #1 in adults 18-49 for the first time since the 1991-1992 season.
The shows were unveiled at CBS’s upfront presentation, where CBS Entertainment President Nina Tassler introduced Robin Williams as “the biggest get of the season, actually many seasons” and “one of the defining comedy voices of our time”. Then Williams, says Deadline.com, semi-shocked advertisers. He plays a ‘renowned and slightly unhinged’ advertising genius/madman in the upcoming comedy The Crazy Ones (see below). “Nice to come through the strip club motif,” he said “Welcome to Sugar Daddy’s where old men dance for young girls,” he began. He likened the upfronts to the Westminster Kennel Club dog show “but with more agents, and a little less ass-sniffing”. The audience roared said the story, when Williams reminded them, “It’s been a long time since I’ve been on TV, 30 years, when there were much simpler upfronts — and a mound of coke…in the old days there were only 3 networks, but now there are hundreds. Nice to have a job where the checks will clear.”
For next fall, the Network is increasing its comedy lineup with four new comedies, expanding its comedy block on Thursdays from 8:00-10:00 PM and creating an encore hour for comedy broadcasts on Saturdays.
The new comedies, says CBS, are “The Crazy Ones,” a single-camera comedy from executive producer David E. Kelley starring Robin Williams and Sarah Michelle Gellar; “The Millers,” a multi-generational family comedy from executive producer Greg Garcia starring Will Arnett, Margo Martindale, Beau Bridges and JB Smoove; “Mom”, an edgy family comedy from executive producer Chuck Lorre starring Anna Faris and Allison Janney; and WE ARE MEN, an ensemble single-camera comedy starring Tony Shalhoub, Kal Penn, Chris Smith and Jerry O’Connell.
Two new dramas have been scheduled for Mondays at 10:00 PM. ‘Hostages,” the serialized suspense thriller from executive producer Jerry Bruckheimer starring Toni Collette and Dylan McDermott, premieres in the fall, building to a season finale in January. Soon after, “Intelligence,” a high-octane action drama starring Josh Holloway, Marg Helgenberger and Meghan Ory, moves into the time period for the remainder of the season.
The freshman series will be joined by 20 returning shows including NCIS, the season’s most watched show; The Big Bang Theory, the season’s #1 comedy in viewers and demos; 60 Minutes, the season’s #1 news magazine; and Elementary, the season’s #1 new drama.
CBS TELEVISION NETWORK
2013-2014 PRIME TIME SCHEDULE
(N=New, NT=New Time, all times ET/PT)
8:00-8:30 PM HOW I MET YOUR MOTHER
8:30-9:00 PM WE ARE MEN (N)
9:00-9:30 PM 2 BROKE GIRLS
9:30-10:00 PM MOM (N)
10:00-11:00 PM HOSTAGES (N)
INTELLIGENCE (Mid-Season) (N)
8:00-9:00 PM NCIS
9:00-10:00 PM NCIS: LOS ANGELES
10:00-11:00 PM PERSON OF INTEREST (NT)
8:00-9:00 PM SURVIVOR
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM CSI: CRIME SCENE INVESTIGATION
8:00-8:30 PM THE BIG BANG THEORY
8:30-9:00 PM THE MILLERS (N)
9:00-9:30 PM THE CRAZY ONES (N)
9:30-10:00 PM TWO AND A HALF MEN (NT)
10:00-11:00 PM ELEMENTARY
8:00-9:00 PM UNDERCOVER BOSS
9:00-10:00 PM HAWAII FIVE-0 (NT)
10:00-11:00 PM BLUE BLOODS
8:00-8:30 PM COMEDYTIME SATURDAY (N)
8:30-9:00 PM COMEDYTIME SATURDAY (N)
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM THE AMAZING RACE
9:00-10:00 PM THE GOOD WIFE
10:00-11:00 PM THE MENTALIST